• Indexing List

IP International Journal of Medical Paediatrics and Oncology


Curcumin for radiation induced enteritis: A review article


Full Text PDF Share on Facebook Share on Twitter


Author Details: Garima Singh, Deepti Sharma, AK Rathi, Kishore Singh

Volume : 3

Issue : 1

Online ISSN : 2581-4702

Print ISSN : 2581-4699

Article First Page : 1

Article End Page : 2


Abstract

Radiation therapy is important treatment modality in various abdominal and pelvic malignancies. Acute and chronic side effects are reported due to radiation therapy. Radiation enteritis is one of them in those patient receiving abdominal and pelvic radiation. It is a complex interplay of various pathophysiological processes ranging from inflammation to free radical damage of lining of the large and small bowel. Patients suffering from acute enteritis may complain of nausea, vomiting, abdominal cramping, tenesmus, and watery diarrhea. Newer form of oral curcumin (Micronized and Nano Curcumin) is an emerging pharmaco-dietary interventions, capable of minimizing the radiation induced damage to the biological system and improve the quality of life of patients.

Keywords:
Curcumin, Radiation enteritis, Micronized and Nano-form curcumin, Therapeutic effect